← Return to Side effects of Pristiq

Discussion
Native Floridian (@nativefloridian)

Side effects of Pristiq

Depression & Anxiety | Last Active: May 8 12:25pm | Replies (386)

Comment receiving replies
@ayethepan

Hello, Friend. Please talk this over thoroughly with your Doctor before you stop your medication, even if you taper off very slowly. When we read about clinical trials and side-effects virtually all medications will list “horror stories” in short form. And it is not always certain that some of those side-effects were actually due to the medication in question. Of course, you have identified the increased heart rate (tachycardia) yourself. I also suffer from Depression and take a related medication, Cymbalta. Pristiq and Cymbalta are in the same class of anti-depressants. (Effexor, Celexa, and Lexapro are as well.) Another consideration is whether you will be starting a new medication to replace the Pristiq. Often, though it is not always possible, the Physician will order a start of the replacement medication and gradually titrate the new med up as the old med is gradually lowered. I, too, tend to have a high heart rate due to one or more of my medications for depression and some related issues. However, the benefits of my medications (also on Depakote and Xanax) are far too great to discontinue them due to higher heart rate. (Actually, I could probably lower that rate by quiting all caffeine and exercising more.) I appreciate your situation re: the increased pulse occurs as the Pristiq “kicks in.” Your physician may have advice or even a possible treatment to reduce this tachycardia. I hope this is useful. My best to you.

Jump to this post


Replies to "Hello, Friend. Please talk this over thoroughly with your Doctor before you stop your medication, even..."

Doesn’t exercise increase good endorphins?

My Dr is currently doing this.. she wants me off Pristiq and is switching me to Prozac. I have been taking 25 mg for 4 weeks. I am nervous to take both antidepressants in one day but I'm at the lowest dose of Pristiq and I know you can't cut them. I'm torn between just stopping the Pristiq or taking both.

  Request Appointment